Hail, Stewart
- When
- March 27, 3:29 PM CST
- Where
- Stewart County, 5 mi NW of Dover
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.267, -84.983
Public reported golf ball size hail.
4 hail, 1 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 27, 2:30 PM CST, 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CST SUN MAR 27 2005 .DISCUSSION... LATEST ANALYSIS SHOWING SURFACE LOW CENTER HANGING ACROSS NORTH/ CENTRAL AL...WITH INVERTED TROF AXIS UP INTO THE CWA EAST OF BNA. TEMPS/DEWPOINTS ON WEST SIDE OF TROF AXIS REMAINING COOL BUT 18Z BNA RAOB SHOWING SIGNIFICANT INSTABILITY INDICES ABOVE SHALLOW SURFACE BASED COOL LAYER. LATEST IR IMAGERY SHOWING UL TROFS MOVING EAST. STEEPENING LAPSE RATE FROM APPROACHING COLD CORES HELPING TO INCREASE CONVECTION OVER LAST HOUR OR SO ACROSS WEST MIDDLE. SURFACE LOW IS EXPECTED TO PUSH NORTHWARD ACROSS THE CWA TONIGHT ...WHILE UL LOWS SLIDE NORTHEAST AND CLIP THE EXTREME SOUTHERN COUNTIES. COLD CORES ALOFT WILL FURTHER STEEPEN LAPSE RATE WHICH ADDED TO INCREASING LL CONVERGENCE AND MODERATE ML UVV...SHWRS/TSTMS SHOULD INCREASE IN COVERAGE/INTENSITY INTO LATE EVENING. MAIN THREAT NOW LOOKS TO BE LARGE HAIL AND GUSTY WINDS FOR MOST OF THE CWA...ALTHOUGH SPIN-UPS ARE POSSIBLE...ESPECIALLY NEAR LL BOUNDARY. PLAN TO KEEP SVR THREAT IN THROUGH 06Z...WITH CHANCE AFT 06Z PLATEAU ONLY. CATEGORICAL POPS EXPECTED ALL THE WAY THROUGH. MOISTURE ASSOCIATED WITH UL SYSTEM WILL SPREAD ACROSS EARLY TOMORROW ...WHICH WILL LEAVE SCATTERED SHWRS ACROSS THE WEST THROUGH THE MORNING AND ON THE PLATEAU INTO THE MID AFTERNOON. WILL ADJUST POPS ACCORDINGLY. GOOD DRYING COMMENCES MONDAY AFTERNOON...WITH SUNSHINE EXPECTED TUESDAY. WARM TEMPS EXPECTED TUESDAY AFTERNOON. .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1100 AM CST SUN MAR 27 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-281130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1100 AM CST SUN MAR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... ...THERE IS A CHANCE OF SEVERE THUNDERSTORMS TONIGHT... SHOWERS WILL CONTINUE TO DEVELOP AND MOVE NORTH ACROSS MIDDLE TENNESSEE TODAY...AS A STRONG UPPER AIR DISTURBANCE APPROACHES FROM THE WEST. A WARM FRONTAL BOUNDARY REMAINS IN EAST TENNESSEE EXTENDING FROM SURFACE LOW PRESSURE IN WESTERN ALABAMA. THE SURFACE LOW IS EXPECTED TO REMAIN STATIONARY OR MOVE LITTLE THROUGH MID EVENING... AND NORTH WINDS AND MORE STABLE AIR WILL REMAIN WEST OF A LAFAYETTE...TO FRANKLIN...TO LINDEN LINE. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON EAST OF THIS LINE. MOISTURE AND DEEP LIFT WILL INCREASE THE THUNDERSTORM CHANCE THIS EVENING. THERE IS A CHANCE OF SEVERE THUNDERSTORMS AS THE STRONG UPPER SYSTEM MOVES OVER MIDDLE TENNESSEE TONIGHT. THE PRIMARY HAZARDS WITH SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. SEVERE THUNDERSTORMS WILL MAINLY BE CONFINED TO SOUTH AND EAST MIDDLE TENNESSEE...INCLUDING THE CUMBERLAND PLATEAU. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE WEDNESDAY NIGHT INTO THURSDAY...AS A STRONG COLD FRONT MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED WITH A CHANCE OF SEVERE WEATHER TONIGHT AND WITH ANOTHER SYSTEM AT MID WEEK. 04
The Nashville radar (KOHX), 142 km away, was scanning. The volume nearest the first event began at 21:29 UTC.
4 hail, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Public reported golf ball size hail.
Spotter reported golf ball size hail.
Tree limbs, as big as a wrist, were blown down.
Spotter reported penny size hail.
Spotter reported quarter size hail in Monterey.
Flooding was occurring on Old Lake Road near Lewisburg. By 715 PM CST...several streets in Lewisburg had water flowing across the roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442019, 5442020, 5440335, 5442021, 5440336, 5440432.